MAUDE Adverse Event Report: BIOMERIEUX, SA API ® 20 NE

BIOMERIEUX, SA API ® 20 NE
Catalog Number 20050
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) reported to biomérieux misidentification associated with api® 20 ne.The customer reported the expected identification to be burkholderia cepacia but the actual result was pseudomonas aeruginosa.Samples were sent to another site for repeat testing using maldi and the result was p.Aeruginosa.The incorrect result was reported to the physician.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
A customer in canada reported a misidentification of burkholderia cepacia as pseudomonas aeruginosa in association with api® 20 ne lot 1005788170.An investigation was performed.Regarding the knowledge base api 20 ne v8.0 (technical brochure rev 161150-745-fr -a -2016-03-161150 -745, current version), there are six (6) tests between b.Cepacia and p.Aeruginosa strains : no3, adh, pnpg, araa, mnea and paca.The customer's strain was not available for testing.A retention kit from the customer lot 1005788170 and reference lot 1005830760, were tested using the four (4) strains mentioned in the current package insert (rev 07615k-xl-2009/11) - aeromonas hydrophila atcc 35654 - alcaligenes faecalis atcc 35655 - sphingobacterium multivorum atcc 35656 - pseudomonas aeruginosa atcc 27853 compliant results were obtained with all four (4) strains tested with the retention lot 1005788170.Compliant results were obtained with all four (4) strains tested with the reference lot 1005830760.The strains mentioned in the instruction for use were tested internally and produced no discrepant results for lot 1005788170.The api 20 ne test strips performed as expected.

Brand Name
API ® 20 NE
Common Device Name
API ® 20 NE
Manufacturer (Section D)
BIOMERIEUX, SA
3 route de port michaud
la balme les grottes isere, 38390
FR  38390
MDR Report Key7274425
Report Number3002769706-2018-00016
Device Sequence Number122909
Product Code JSS
UDI-Device Identifier03573026047702
UDI-Public03573026047702
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
CL 1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2018
Device Catalogue Number20050
Device Lot Number1005788170
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2018
Supplement Date Received by Manufacturer04/12/2018
Initial Report FDA Received Date02/15/2018
Supplement Report FDA Received Date05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1